December 2018, 12(6): 1263-1291. doi: 10.3934/ipi.2018053

A variational model with fractional-order regularization term arising in registration of diffusion tensor image

School of Mathematics and Physics, China University of Geosciences, Wuhan 430076, China

* Corresponding author: Huan Han

Received  December 2016 Revised  August 2018 Published  October 2018

Fund Project: The first author is supported by NSFC under grant No.11471331 and partially supported by National Center for Mathematics and Interdisciplinary Sciences

In this paper, a new variational model with fractional-order regularization term arising in registration of diffusion tensor image(DTI) is presented. Moreover, the existence of its solution is proved to ensure that there is a regular solution for this model. Furthermore, three numerical tests are also performed to show the effectiveness of this model.

Citation: Huan Han. A variational model with fractional-order regularization term arising in registration of diffusion tensor image. Inverse Problems & Imaging, 2018, 12 (6) : 1263-1291. doi: 10.3934/ipi.2018053
References:
[1]

D. C. AlexanderC. PierpaoliP. J. Basser and J. C. Gee, Spatial transformations of diffusion tensor magnetic resonance images, IEEE Transaction on Medical imaging, 20 (2001), 1131-1139.

[2]

M. F. BegM. I. MillerA. Trouve and L. Younes, Computing large deformation metric mappings via geodesic flows of diffeomorphisms, International Journal of Computer Vision, 61 (2005), 139-157.

[3]

M. BruverisF. Gay-BalmazD. D. Holm and T. S. Ratiu, The momentum map representation of images, Journal of Nonlinear Science, 21 (2011), 115-150. doi: 10.1007/s00332-010-9079-5.

[4]

F. Demengel and G. Demengel, Functional spaces for the theory of elliptic partial differential equations, Springer, (2011), 219-224. doi: 10.1007/978-1-4471-2807-6.

[5]

P. DupuisU. Grenander and M. I. Miller, Variational problems on flows of diffeomorphisms for image matching, Quarterly of Applied Mathematics, 56 (1998), 587-600. doi: 10.1090/qam/1632326.

[6]

V. J. Ervin and J. P. Roop, Variational formulation for the stationary fractional advection dispersion equation, Numerical Method for Partial Differential Equations, 22 (2006), 558-576. doi: 10.1002/num.20112.

[7]

L. C. Evans, Partial differential equations, American Mathematical Society, (1997), 251-308.

[8]

H. Han and H. Zhou, A variational problem arising in registration of diffusion tensor image, Acta Mathematica Scientia, 37 (2017), 539-554. doi: 10.1016/S0252-9602(17)30020-6.

[9]

H. Han and H. Zhou, Spectral representation of solution of a variational model in diffusion tensor images registration, preprint.

[10]

W. V. Hecke and A. Leemans, Nonrigid coregistration of diffusion tensor images using a viscous fluid model and mutual information, IEEE Transaction on Medical Imaging, 26 (2007), 1598-1612.

[11]

C. R. JohnsonK. Okubo and R. Reams, Uniqueness of matrix square roots and application, Linear Algebra and it Applications, 323 (2001), 51-60. doi: 10.1016/S0024-3795(00)00243-3.

[12]

J. LiY. ShiG. TranI. DinovD. Wang and A. Toga, Fast local trust region for diffusion tensor registration using exact reorientation and regularization, IEEE Transaction on Medical Imaging, 33 (2014), 1-43.

[13]

R. LiS. Zhong and C. Swartz, An improvement of the Arzela-Ascoli theorem, Topology and Its Applications, 159 (2012), 2058-2061. doi: 10.1016/j.topol.2012.01.014.

[14]

F. O'Sullivan, The Analysis of Some Penalized Likelihood Schemes, Statistics Department Technical Report No.726, University of Wisconsin, 1983.

[15]

I. Podlubny, Fractional Differential Equations: An introduction to Fractional Derivatives, Fractional Differential Equations, to Methods of Their Solution and some of Their Applications, Math. Sci. Eng. Elservier Science, (1999), 50-90.

[16]

G. Teschl, Ordinary differential equations and Dynamical systems, American Mathematical Society, (2012), 50-230. doi: 10.1090/gsm/140.

[17]

H. Wang and N. Du, Fast solution methods for space-fractional diffusion equations, Journal of Computational and Applied Mathematics, 255 (2014), 376-383. doi: 10.1016/j.cam.2013.06.002.

[18]

T. YeoT. VercauterenP. FiclardJ. PeyratX. PennecP. GollandN Ayache and O. Clatz, DTREFinD: Diffusion tensor registration with exact finite-strain differential, IEEE Transaction on Medical imaging, 28 (2009), 1914-1928.

[19]

S. Zhan, On the determinantal inequalities, Journal of Inequalities in Pure and Applied Mathematics, 6 (2005), Article 105, 7 pp.

[20]

J. Zhang and K. Chen, Variational image registration by a total fractional-order variation model, Journal of Computational Physics, 293 (2015), 442-461. doi: 10.1016/j.jcp.2015.02.021.

[21]

Y. Zhang and Z. Sun, Error analysis of a compact ADI scheme for the 2D fractional subdiffusion equation, Journal of Scientific Computing, 59 (2014), 104-128. doi: 10.1007/s10915-013-9756-2.

show all references

References:
[1]

D. C. AlexanderC. PierpaoliP. J. Basser and J. C. Gee, Spatial transformations of diffusion tensor magnetic resonance images, IEEE Transaction on Medical imaging, 20 (2001), 1131-1139.

[2]

M. F. BegM. I. MillerA. Trouve and L. Younes, Computing large deformation metric mappings via geodesic flows of diffeomorphisms, International Journal of Computer Vision, 61 (2005), 139-157.

[3]

M. BruverisF. Gay-BalmazD. D. Holm and T. S. Ratiu, The momentum map representation of images, Journal of Nonlinear Science, 21 (2011), 115-150. doi: 10.1007/s00332-010-9079-5.

[4]

F. Demengel and G. Demengel, Functional spaces for the theory of elliptic partial differential equations, Springer, (2011), 219-224. doi: 10.1007/978-1-4471-2807-6.

[5]

P. DupuisU. Grenander and M. I. Miller, Variational problems on flows of diffeomorphisms for image matching, Quarterly of Applied Mathematics, 56 (1998), 587-600. doi: 10.1090/qam/1632326.

[6]

V. J. Ervin and J. P. Roop, Variational formulation for the stationary fractional advection dispersion equation, Numerical Method for Partial Differential Equations, 22 (2006), 558-576. doi: 10.1002/num.20112.

[7]

L. C. Evans, Partial differential equations, American Mathematical Society, (1997), 251-308.

[8]

H. Han and H. Zhou, A variational problem arising in registration of diffusion tensor image, Acta Mathematica Scientia, 37 (2017), 539-554. doi: 10.1016/S0252-9602(17)30020-6.

[9]

H. Han and H. Zhou, Spectral representation of solution of a variational model in diffusion tensor images registration, preprint.

[10]

W. V. Hecke and A. Leemans, Nonrigid coregistration of diffusion tensor images using a viscous fluid model and mutual information, IEEE Transaction on Medical Imaging, 26 (2007), 1598-1612.

[11]

C. R. JohnsonK. Okubo and R. Reams, Uniqueness of matrix square roots and application, Linear Algebra and it Applications, 323 (2001), 51-60. doi: 10.1016/S0024-3795(00)00243-3.

[12]

J. LiY. ShiG. TranI. DinovD. Wang and A. Toga, Fast local trust region for diffusion tensor registration using exact reorientation and regularization, IEEE Transaction on Medical Imaging, 33 (2014), 1-43.

[13]

R. LiS. Zhong and C. Swartz, An improvement of the Arzela-Ascoli theorem, Topology and Its Applications, 159 (2012), 2058-2061. doi: 10.1016/j.topol.2012.01.014.

[14]

F. O'Sullivan, The Analysis of Some Penalized Likelihood Schemes, Statistics Department Technical Report No.726, University of Wisconsin, 1983.

[15]

I. Podlubny, Fractional Differential Equations: An introduction to Fractional Derivatives, Fractional Differential Equations, to Methods of Their Solution and some of Their Applications, Math. Sci. Eng. Elservier Science, (1999), 50-90.

[16]

G. Teschl, Ordinary differential equations and Dynamical systems, American Mathematical Society, (2012), 50-230. doi: 10.1090/gsm/140.

[17]

H. Wang and N. Du, Fast solution methods for space-fractional diffusion equations, Journal of Computational and Applied Mathematics, 255 (2014), 376-383. doi: 10.1016/j.cam.2013.06.002.

[18]

T. YeoT. VercauterenP. FiclardJ. PeyratX. PennecP. GollandN Ayache and O. Clatz, DTREFinD: Diffusion tensor registration with exact finite-strain differential, IEEE Transaction on Medical imaging, 28 (2009), 1914-1928.

[19]

S. Zhan, On the determinantal inequalities, Journal of Inequalities in Pure and Applied Mathematics, 6 (2005), Article 105, 7 pp.

[20]

J. Zhang and K. Chen, Variational image registration by a total fractional-order variation model, Journal of Computational Physics, 293 (2015), 442-461. doi: 10.1016/j.jcp.2015.02.021.

[21]

Y. Zhang and Z. Sun, Error analysis of a compact ADI scheme for the 2D fractional subdiffusion equation, Journal of Scientific Computing, 59 (2014), 104-128. doi: 10.1007/s10915-013-9756-2.

Figure 1.  One slice of $T(\cdot)$ and $D(\cdot)$
Figure 2.  $a$ and ${\rm Re-SSD}$ change with differential order $\alpha$
Figure 3.  $a$ and ${\rm Re-SSD}$ change with time $s$ in iteration process
Figure 4.  The 22th slice of $T\diamond h(\cdot)$
[1]

Fangfang Dong, Yunmei Chen. A fractional-order derivative based variational framework for image denoising. Inverse Problems & Imaging, 2016, 10 (1) : 27-50. doi: 10.3934/ipi.2016.10.27

[2]

Zeng-bao Wu, Yun-zhi Zou, Nan-jing Huang. A new class of global fractional-order projective dynamical system with an application. Journal of Industrial & Management Optimization, 2017, 13 (5) : 1-17. doi: 10.3934/jimo.2018139

[3]

Agnieszka B. Malinowska, Tatiana Odzijewicz. Optimal control of the discrete-time fractional-order Cucker-Smale model. Discrete & Continuous Dynamical Systems - B, 2018, 23 (1) : 347-357. doi: 10.3934/dcdsb.2018023

[4]

Denis R. Akhmetov, Renato Spigler. $L^1$-estimates for the higher-order derivatives of solutions to parabolic equations subject to initial values of bounded total variation. Communications on Pure & Applied Analysis, 2007, 6 (4) : 1051-1074. doi: 10.3934/cpaa.2007.6.1051

[5]

Zbigniew Gomolka, Boguslaw Twarog, Jacek Bartman. Improvement of image processing by using homogeneous neural networks with fractional derivatives theorem. Conference Publications, 2011, 2011 (Special) : 505-514. doi: 10.3934/proc.2011.2011.505

[6]

Zaihong Wang. Periodic solutions of the second order differential equations with asymmetric nonlinearities depending on the derivatives. Discrete & Continuous Dynamical Systems - A, 2003, 9 (3) : 751-770. doi: 10.3934/dcds.2003.9.751

[7]

Matteo Cozzi. On the variation of the fractional mean curvature under the effect of $C^{1, \alpha}$ perturbations. Discrete & Continuous Dynamical Systems - A, 2015, 35 (12) : 5769-5786. doi: 10.3934/dcds.2015.35.5769

[8]

Qilin Wang, Shengji Li, Kok Lay Teo. Continuity of second-order adjacent derivatives for weak perturbation maps in vector optimization. Numerical Algebra, Control & Optimization, 2011, 1 (3) : 417-433. doi: 10.3934/naco.2011.1.417

[9]

Yong Zhou. Decay rate of higher order derivatives for solutions to the 2-D dissipative quasi-geostrophic flows. Discrete & Continuous Dynamical Systems - A, 2006, 14 (3) : 525-532. doi: 10.3934/dcds.2006.14.525

[10]

Zhilin Yang, Jingxian Sun. Positive solutions of a fourth-order boundary value problem involving derivatives of all orders. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1615-1628. doi: 10.3934/cpaa.2012.11.1615

[11]

Yohei Fujishima. On the effect of higher order derivatives of initial data on the blow-up set for a semilinear heat equation. Communications on Pure & Applied Analysis, 2018, 17 (2) : 449-475. doi: 10.3934/cpaa.2018025

[12]

Kai Liu. Stationary solutions of neutral stochastic partial differential equations with delays in the highest-order derivatives. Discrete & Continuous Dynamical Systems - B, 2018, 23 (9) : 3915-3934. doi: 10.3934/dcdsb.2018117

[13]

Fausto Ferrari. Mean value properties of fractional second order operators. Communications on Pure & Applied Analysis, 2015, 14 (1) : 83-106. doi: 10.3934/cpaa.2015.14.83

[14]

Therese Mur, Hernan R. Henriquez. Relative controllability of linear systems of fractional order with delay. Mathematical Control & Related Fields, 2015, 5 (4) : 845-858. doi: 10.3934/mcrf.2015.5.845

[15]

Dina Tavares, Ricardo Almeida, Delfim F. M. Torres. Fractional Herglotz variational problems of variable order. Discrete & Continuous Dynamical Systems - S, 2018, 11 (1) : 143-154. doi: 10.3934/dcdss.2018009

[16]

Raymond H. Chan, Haixia Liang, Suhua Wei, Mila Nikolova, Xue-Cheng Tai. High-order total variation regularization approach for axially symmetric object tomography from a single radiograph. Inverse Problems & Imaging, 2015, 9 (1) : 55-77. doi: 10.3934/ipi.2015.9.55

[17]

Dana Paquin, Doron Levy, Eduard Schreibmann, Lei Xing. Multiscale Image Registration. Mathematical Biosciences & Engineering, 2006, 3 (2) : 389-418. doi: 10.3934/mbe.2006.3.389

[18]

Junxiong Jia, Jigen Peng, Kexue Li. Well-posedness of abstract distributed-order fractional diffusion equations. Communications on Pure & Applied Analysis, 2014, 13 (2) : 605-621. doi: 10.3934/cpaa.2014.13.605

[19]

Xavier Ros-Oton, Joaquim Serra. Local integration by parts and Pohozaev identities for higher order fractional Laplacians. Discrete & Continuous Dynamical Systems - A, 2015, 35 (5) : 2131-2150. doi: 10.3934/dcds.2015.35.2131

[20]

Shakoor Pooseh, Ricardo Almeida, Delfim F. M. Torres. Fractional order optimal control problems with free terminal time. Journal of Industrial & Management Optimization, 2014, 10 (2) : 363-381. doi: 10.3934/jimo.2014.10.363

2017 Impact Factor: 1.465

Article outline

Figures and Tables

[Back to Top]